Salicylic Acid

Salicylic acid is the key ingredient in most anti-acne products that are commercially available. It works by increasing the moisture in the skin and causes skin cells to stick together. Thus it is used to treat warts as it is easier to shed the skin. Its side effects are hives, itching, peeling skin, and tingling sensation.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What are the treatment options to remove acne and acne spots?

Query: I have heavy acne problem all of a sudden. I have been following a routine of face wash with cetaphil and then keep washing my face with water and apply sunscreen. Then in the evening I wash my face with water and apply aloe Vera and at night I wash my face and apply benzoyl peroxide spot treatment...  Read Full »


Dr. Deepti Shukla

Dermatologist, Venereologist

Answer: Hello, Don't worry I'll help you with all your concerns. First of all acne in women can occur due to underlying hormonal imbalance. I always rule out hormonal imbalance in female patients with acne as most of the doctors just treat acne and do not address the underlying issue and that's why acne kee...  Read Full »

Will using Salicylic acid on moles cause any systemic problem?

Query: Hi doctor, I am a 30-year-old female. I have no medical issues and take no medications. I have had an issue with common and flat warts since I was in my early teens. I have had then frozen off, tried duct tape, ACV, homeopathic remedies basically everything. If common warts on my fingers did go ...  Read Full »


Dr. Sneha Mariam Varghese

Venereologist, Dermatologist

Answer: Hello, Welcome to icliniq.com. I understand your concern, but from the picture (attachment removed to protect patient identity) it just looks like just an eroded lesion and cannot really tell it is basic form because it is manipulated with the acid for seven days or more. However, if you go to the...  Read Full »

How to treat psoriasis?

Query: Hello doctor, I might be suffering from psoriasis. I have a flaky, reddish, itchy hairline, back of my ears, and almost on my temples. How can I treat that? At first, I thought it was dandruff but as I started to see the flaky skin emerging towards the hairline and gradually towards the back of t...  Read Full »


Dr. Hari Pathave

Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. Thank you for providing information. Kindly hold on a minute, I am typing detail answer and explanation of your query.  Read Full »

Kindly suggest a treatment for acne breakouts.

Query: Hi doctor, I have had good skin for all my life. People would even compliment me on it at times. This changed a while ago. I have been involved in bodybuilding for the last year and decided to start taking creatine roughly three months ago. Before that, I did not notice any effect of exercise on my ...  Read Full »


Dr. Jyotisterna Mittal

Dermatologist, Venereologist, HIV AIDS Specialist, Cosmetologist, Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. Body building supplements more often cause acne on face and body. This will gradually improve as you have stopped using the supplements. Chin lesions do take longer to heal, may take two to three months. Continue taking natural protein supplements and doing work out. Cli...  Read Full »

Kindly recommend a skin routine to get rid of acne.

Query: Hi doctor, I an 28 years old and I have a skin problem on my face such as acne, blackheads, big pores, etc. It is usually not that bad but once my spot is gone, I have a red mark that could stay on my skin very long. As a result, all my skin looks a bit reddish due to spots marks. I would say my s...  Read Full »


Dr. Vikash Paudel

Dermatologist

Answer: Hi, Welcome to icliniq.com. Skin in adolescent and young adult are covered with sebum secreting glands mostly over face and trunk. They increase during the summer and varies according to menstrual cycle. Besides oily cosmetics can hamper the acne formation process and aggravte the problems. You ...  Read Full »

Please suggest treatment for skin damaged due to poor circulation.

Query: Hi doctor, I have dealt with leg swelling fairly constant for the last 10 years. The bottom of my legs including my ankles and feet are swollen every day. They have turned very dark. The discoloration was happening for about the last five years and has gotten worse over time. Basically, it will not ...  Read Full »


Dr. Suvash Sahu

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. I have read your concern. It seems that you are having stasis dermatitis. It is a common inflammatory skin disease in middle-aged and elderly patient. Stasis dermatitis occurs more commonly on the lower extremities. It is usually the earliest cutaneous manifestation of c...  Read Full »

How to get a blister in hand removed?

Query: Hi doctor, I have a blister in hand. This was caused because of playing tennis. I initially got this three years back. But, it is still persisting. It does not trouble when I do not play, but is uncomfortable while playing. Since I have it for long, please suggest any ointment. Also, advice if it c...  Read Full »


Dr. Asmeet Kaur Sawhney

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. I have reviewed the attached photograph (attachment removed to protect patient identity) and you have developed callosity due to playing tennis and because of the friction caused by holding a racquet. I would suggest applying Duofilm lotion or Salex L lotion (Salicylic ac...  Read Full »

What causes acne-like bumps on the upper arms?

Query: Hi doctor, I have acne-like bumps all over my upper arms. I have tried Retin-A, but it did not help. Please guide me.  Read Full »


Dr. Suvash Sahu

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. Is your acne like bumps only localized over arms? Or do you have these kind of eruptions over face, upper back and chest? If yes please review with picture. With your descriptions it seems you are having keratosis pilaris, which usually localized over upper arms. Kerato...  Read Full »

My burn-like mark keeps increasing in size. Please help.

Query: Hi doctor, I have a small formation in my leg which developed approximately before three years. I have attached the images for your reference. It is brown in color, somewhat similar to a burn. It itches sometimes and it is very dry in nature. This formation was initially around 2 cm, but now has inc...  Read Full »


Dr. Suvash Sahu

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. I have seen your pictures (attachment removed to protect patient identity) and well understand your concern. You are having lichen simplex chronicus (LSC). It arises because of repetitive scratching or rubbing. I could see thickening of the skin with variable flakes...  Read Full »

Why do I have pimples even though I do not eat oily food?

Query: Hi doctor, I am 21 years old. I am suffering from pimples and their dark spots. What happens is one or two pimples appear and vanish in two to four days leaving dark spots behind. The same thing repeats again and again. Now there is a lot of dark spots in my face. I do not use oil in my hair and als...  Read Full »


Dr. Asmeet Kaur Sawhney

Cosmetologist, Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. I can understand your concern. You need to take proper medicine for the treatment of pimples so that dark spots will not appear. Use a Salicylic acid face wash twice daily and apply Benzoyl peroxide 2.5 percent gel on the pimples twice daily. Along with this take ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.